Alert archive / Minnesota / Tornado Warnings in 2007
Tornado Warning 11, NWS Duluth, MN
NWS Duluth, MN issued this tornado warning at Jun 7, 2007, 3:54 PM CDT for Itasca County, Koochiching County, Minnesota. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2007, 3:54 PM CDT (20:54 UTC)
- Expired
- Jun 7, 2007, 4:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Duluth, MN
- Area
- Counties, with a storm outline in the text
Counties Itasca County, MN, Koochiching County, MN
The radar
The Duluth radar (KDLH), 175 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 11:11 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 8.9 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 485 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KDLH 072054 TORDLH MNC061-071-072130- /O.NEW.KDLH.TO.W.0011.070607T2054Z-070607T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE DULUTH MN 354 PM CDT THU JUN 7 2007 THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A * TORNADO WARNING FOR... KOOCHICHING COUNTY IN NORTH CENTRAL MINNESOTA... NORTHEASTERN ITASCA COUNTY IN NORTH CENTRAL MINNESOTA... * UNTIL 430 PM CDT * AT 349 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING A TORNADO ALONG A LINE EXTENDING FROM 33 MILES NORTH OF BIGFORK TO 12 MILES NORTHWEST OF BIGFORK...OR ALONG A LINE EXTENDING FROM 30 MILES SOUTHWEST OF INTERNATIONAL FALLS TO 45 MILES NORTH OF GRAND RAPIDS...MOVING NORTHEAST AT 30 MPH. * TORNADO PRODUCING STORMS WILL BE NEAR... EFFIE BY 405 PM CDT... CRAIGVILLE BY 410 PM CDT... 9 MILES WEST OF RAY BY 430 PM CDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT THURSDAY EVENING FOR NORTHEASTERN MINNESOTA. LAT...LON 4827 9381 4770 9397 4776 9311 4858 9311 $$ GSF
3 follow-up statements
000 WWUS53 KDLH 072110 SVSDLH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 409 PM CDT THU JUN 7 2007 MNC061-071-072130- /O.CON.KDLH.TO.W.0011.000000T0000Z-070607T2130Z/ KOOCHICHING MN-ITASCA MN- 409 PM CDT THU JUN 7 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR NORTHEASTERN ITASCA AND SOUTHEASTERN KOOCHICHING COUNTIES... AT 407 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS THUNDERSTORM WAS LOCATED 7 MILES NORTH OF CRAIGVILLE...OR ABOUT 41 MILES WEST OF COOK...MOVING NORTHEAST AT 45 MPH. THE TORNADO WILL BE NEAR... RURAL SOUTHEASTERN KOOCHICHING COUNTY AT 420 PM CDT RURAL EASTERN KOOCHICHING COUNTY AT 430 PM CDT THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT THURSDAY EVENING FOR NORTHEASTERN MINNESOTA. LAT...LON 4827 9381 4770 9397 4776 9311 4858 9311 $$ GSF
000 WWUS53 KDLH 072122 SVSDLH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 420 PM CDT THU JUN 7 2007 MNC061-071-072130- /O.CON.KDLH.TO.W.0011.000000T0000Z-070607T2130Z/ KOOCHICHING MN-ITASCA MN- 420 PM CDT THU JUN 7 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR NORTHEASTERN ITASCA AND SOUTHEASTERN KOOCHICHING COUNTIES... AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS THUNDERSTORM WAS LOCATED 12 MILES NORTHEAST OF CRAIGVILLE...OR ABOUT 36 MILES WEST OF COOK...MOVING NORTHEAST AT 45 MPH. THE THUNDERSTORM WILL BE NEAR... RURAL EASTERN KOOCHICHING COUNTY AT 430 PM CDT THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT THURSDAY EVENING FOR NORTHEASTERN MINNESOTA. LAT...LON 4827 9381 4770 9397 4776 9311 4858 9311 $$ GSF
000 WWUS53 KDLH 072127 SVSDLH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 427 PM CDT THU JUN 7 2007 MNC061-071-072137- /O.EXP.KDLH.TO.W.0011.000000T0000Z-070607T2130Z/ KOOCHICHING MN-ITASCA MN- 427 PM CDT THU JUN 7 2007 ...THE TORNADO WARNING FOR NORTHEASTERN ITASCA AND SOUTHEASTERN KOOCHICHING COUNTIES EXPIRES AT 430 PM CDT... A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT THURSDAY EVENING FOR NORTHEASTERN MINNESOTA. LAT...LON 4827 9381 4770 9397 4776 9311 4858 9311 $$ GSF
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this tornado warning went out at Jun 7, 3:54 PM CDT, 0 minutes earlier.
Area forecast discussion, Jun 7, 3:54 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DULUTH MN 354 PM CDT THU JUN 7 2007 .MESOSCALE UPDATE...CONCERNING SEVERE WEATHER TRENDS OVER NORTHWEST WISCONSIN THROUGH 7 PM... LONG-LIVED SUPERCELL STORM THAT MOVED ACROSS PARTS OF PRICE/SAWYER/ASHLAND/IRON COUNTIES EARLIER HAS WEAKENED AND MOVED INTO THE U.P. OF MICHIGAN. HOWEVER...THE MOIST/INSTABILITY AXIS STILL REMAINS IN PLACE OVER NW WISCONSIN. INTENSE DRY PUNCH NOW MOING INTO ECENT MN PER UPPER 80S TEMPS AND DEWPOINTS MIXING OUT IN THE 20S AND 30S IN THE MSP AREA IS RESULTING IN VEERING/INCREASING SFC WINDS THAT ARE NOW BEGINNING TO IMPINGE ON THE WRN PERIPHERY OF THE MOIST AXIS..WHICH CURRENTLY LIES FROM JUST SOUTH OF THE DLH AREA...AND SOUTHWARD ROUGHLY ALONG THE HIGHWAY 53 CORRIDOR IN NW WISCONSIN. THE NEXT LOBE OF FORCING ASSOCIATED WITH TSTORM DEVELOPMENT ALONG THE LEADING EDGE OF THIS DRY PUNCH IN THE DULUTH AREA NOW..WILL BEGIN TO IMPINGE ON THE WRN PERIPHERY OF THE MOISTURE AND INSTABILITY AXIS SHORTLY..AND AS CONVERGENCE CONTINUES TO INCREASE..ADDITIONAL SEVERE STORM DEVELOPMENT APPEARS POSSIBLE ALONG AND EAST OF THE HIGHWAY 53 CORRIDOR. GIVEN ADDITIONAL STORM DEVELOPMENT IN DISCRETE MODE..CONDITIONS ALONG AND EAST OF THE PSEUDO-DRYLINE FEATURE REMAIN VERY FAVORABLE FOR TORNADIC SUPERCELLS..GIVEN CAPE AROUND 2000 J/KG..60-70 KTS DEEP LAYER SHEAR..35 KTS 0-1 KM SHEAR AND LOW LCL/LFC HEIGHTS..IN ADDITION TO SFC DEWPOINTS FROM 65-70 AND SMALL TEMP/DEWPOINT SPREADS. MILLER
Hazardous weather outlook, Jun 7, 7:46 AM CDT, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 746 AM CDT THU JUN 7 2007 LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004- 006>009-081030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS- NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS- SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS- SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD- ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 746 AM CDT THU JUN 7 2007 ...MODERATE TO HIGH RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA... NORTHWEST WISCONSIN AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS WILL OCCUR THIS MORNING...AND AN ISOLATED SEVERE STORM IS POSSIBLE WITH LARGE HAIL THE MAIN THREAT. A SIGNIFICANT SEVERE WEATHER OUTBREAK IS EXPECTED THIS AFTERNOON AND EVENING ACROSS THE NORTHLAND...ESPECIALLY FAR EASTERN MINNESOTA AND NORTHWEST WISCONSIN. MUCH OF THE NORTHLAND IS IN A MODERATE RISK OF SEVERE STORMS...WITH A HIGH RISK EAST AND SOUTH OF A LINE FROM SIREN TO IRONWOOD. THE THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND A FEW STRONG TORNADOES. THIS IS A DANGEROUS SITUATION...AND WATCH FOR FUTURE FORECASTS...WATCHES AND WARNINGS AS THE DAY PROGRESSES. THE STORMS WILL WEAKEN AND MOVE EAST OUT OF THE AREA BY LATE EVENING. STRONG SOUTH TO SOUTHWEST WINDS GUSTING TO 45 MPH WILL DEVELOP TODAY...AND A WIND ADVISORY HAS BEEN ISSUED FOR NORTHWEST WISCONSIN. SEE THE LATEST WEATHER MESSAGE FOR MORE INFORMATION. A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR THE NEAR SHORE WATERS FROM TWO HARBORS...TO DULUTH...TO PORT WING FOR THIS MORNING...AND FOR THE REST OF THE SOUTH SHORE THROUGH FRIDAY MORNING. SEE THE LATEST NEAR SHORE MARINE FORECAST FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE FROM SATURDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON INTO THE EVENING. MELDE
In the hours before
Local storm report, Jun 7, 3:09 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
309 PM CDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL FIFIELD 45.88N 90.42W
06/07/2007 E0.75 INCH PRICE WI LAW ENFORCEMENT
0250 PM HEAVY RAIN PARK FALLS 45.93N 90.45W
06/07/2007 M0.40 INCH PRICE WI CO-OP OBSERVER
.40 RAIN IN 10 MINUTES.
0250 PM HAIL MCGREGOR 46.61N 93.31W
06/07/2007 E0.88 INCH AITKIN MN TRAINED SPOTTER
&&
SGLocal storm report, Jun 7, 3:41 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
341 PM CDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL CLOQUET 46.73N 92.49W
06/07/2007 M0.75 INCH CARLTON MN TRAINED SPOTTER
&&
SGThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 5:08 AM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 52 min |
| Jun 7, 5:52 AM CDT | Severe Thunderstorm Warning | DLH | Koochiching, Saint Louis | 23 min |
| Jun 7, 6:13 AM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 32 min |
| Jun 7, 6:43 AM CDT | Severe Thunderstorm Warning | DLH | Cook, Lake | 41 min |
| Jun 7, 12:31 PM CDT | Severe Thunderstorm Warning | DLH | Koochiching | 44 min |
| Jun 7, 2:37 PM CDT | Special Marine Warning | DLH | 41 min | |
| Jun 7, 2:58 PM CDT | Severe Thunderstorm Warning | DLH | Koochiching | 47 min |
| Jun 7, 3:05 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Saint Louis | 25 min |
| Jun 7, 3:08 PM CDT | Severe Thunderstorm Warning | DLH | Lake | 22 min |
| Jun 7, 3:21 PM CDT | Severe Thunderstorm Warning | DLH | Carlton, Saint Louis | 24 min |
| Jun 7, 3:25 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Saint Louis | 20 min |
| Jun 7, 3:42 PM CDT | Severe Thunderstorm Warning | DLH | Carlton, Lake, Saint Louis | 33 min |
| Jun 7, 4:16 PM CDT | Severe Thunderstorm Warning | DLH | Lake | 29 min |
| Jun 7, 4:31 PM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 29 min |
| Jun 7, 4:48 PM CDT | Special Marine Warning | DLH | 57 min | |
| Jun 7, 4:59 PM CDT | Severe Thunderstorm Warning | DLH | Cook, Lake | 61 min |
| Jun 7, 5:02 PM CDT | Severe Thunderstorm Warning | DLH | Itasca, Saint Louis | 28 min |
| Jun 7, 5:18 PM CDT | Special Marine Warning | DLH | 27 min | |
| Jun 7, 5:27 PM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 33 min |
| Jun 7, 5:34 PM CDT | Special Marine Warning | DLH | 56 min | |
| Jun 7, 5:47 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Carlton, Itasca, Pine, Saint Louis | 28 min |
| Jun 7, 5:55 PM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 35 min |
| Jun 7, 6:04 PM CDT | Severe Thunderstorm Warning | DLH | Cook, Lake, Saint Louis | 56 min |
| Jun 7, 6:12 PM CDT | Severe Thunderstorm Warning | DLH | Carlton, Pine, Saint Louis | 22 min |
| Jun 7, 6:28 PM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 35 min |
| Jun 7, 6:29 PM CDT | Special Marine Warning | DLH | 61 min |
Nearby
Tornado Warnings in Minnesota, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.